Alert archive / Texas / Severe Thunderstorm Warnings in 1992
Severe Thunderstorm Warning 252, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 30, 1992, 7:21 PM CDT for Armstrong County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 30, 1992, 7:21 PM CDT (00:21 UTC)
- Expired
- Jul 30, 1992, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Armstrong County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 7:40 PM CDT | Hail 1 | Armstrong, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 2547 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 310021 SVRAMA TXC011-310100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 721 PM CDT THU JUL 30 1992 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 800 PM CDT FOR THE PEOPLE IN THE FOLLOWING LOCATIONS IN THE TEXAS PANHANDLE ...EASTERN ARMSTRONG COUNTY AT 720 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM AROUND 8 MILES NORTH OF GOODNIGHT IN NORTHEAST ARMSTRONG COUNTY. THE STORM WAS DRIFTING SOUTH AT 15 MPH. LISTEN TO YOUR NOAA WEATHER RADIO FOR THE LATEST INFORMATION ON THIS AND OTHER STORMS. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTLRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:00 PM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, Jul 30, 2:00 PM CDT, 5 hours 21 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 200 PM CDT THU JUL 30 1992 CD FRONT MOVG SLOWLY THRU SRN TX PNHDL TOWRDS NRN SOPLNS. AMA RADAR NOW DETECTING CONVECTION FORMING ALONG THIS BOUNDARY. LOOKS LIKE MAIN PRECIP ACTION WILL BE S OF FCST AREA...AND AM LEANING PRETTY MUCH WITH PREV PCKG...THAT IS...NO POPS NRN ZNS...AND LESS THAN 20 POPS AT BEST FOR SRN SECTIONS TNGT. NGM POP SEEMS TOO HIGH FIRST PERIOD. OTHERWISE ...MODELS IN AGREEMENT IN MAINTAINING NWRLY FLOW ALOFT OVER PNHDLS WITH RDG ANCHORED IN SWRN US AND TROF OVER ERN US. LITTLE CHANGE SEEN THRU 48 HRS. WILL PROBABLY INSERT LOW POPS 3RD PERIOD FOR AT LEAST NWRN HALF TO ACCOUNT FOR TSTMS ROLLING OFF FROM SERN CO/NE NM...AS IS TYPICAL THIS TIME OF YEAR. LFM/NGM MOS TEMPS PLAUSIBLE. LBBWRKAMA ZONES WILL BE AVAILABLE BY 3 PM. PRELIM NUMBERS FOLLOW. AMA 60/84/62/88 1111 GUY 59/87/63/89 1111 .OK...NONE. .WT...NONE. ANDRADE
In the hours before
Special weather statement, Jul 30, 4:12 PM CDT, 3 hours 9 minutes before
TXZ001>009-NMZ005-009-013-OKZ001>003-302245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 415 PM CDT THU JUL 30 1992 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SWISHER...BRISCOE...HALL... AND CHILDRESS COUNTIES IN EXTREME SOUTHERN TEXAS PANHANDLE UNTIL 10 PM CDT... THE NATIONAL SEVERE STORMS FORECAST CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR SWISHER...BRISCOE...HALL...AND CHILDRESS COUNTIES IN EXTREME SOUTHERN TEXAS PANHANDLE UNTIL 10 PM CDT. LARGE HAIL...DANGEROUS LIGHTNING AND DAMAGING THUNDERSTORM WINDS ARE POSSIBLE IN THESE AREAS. REMEBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. DH
Special weather statement, Jul 30, 4:48 PM CDT, 2 hours 33 minutes before
TXZ001>012-COZ015>017-NMZ005-009-013-OKZ001>004-008-009-012-013-302245- SPECIAL WEATHER STATEMENT AND RADAR SUMMARY NATIONAL WEATHER SERVICE AMARILLO TX 447 PM CDT THU JUL 30 1992 ...SEVERE THUNDERSTORM WATCH FOR SWISHER...BRISCOE...HALL...AND CHILDRESS COUNTIES IN THE EXTREME SOUTHERN TEXAS PANHANDLE UNTIL 10 PM CDT... AT 440 PM CDT..RADAR INDICATED SCATTERED THUNDERSTORMS IN THE EXTREME SOUTHERN TEXAS PANHANDLE...THE TEXAS SOUTH PLAINS...EASTERN NEW MEXICO...AND IN SOUTHWEST OKLAHOMA. THE STRONGEST STORMS WERE LOCATED NEAR QUITAQUE...JUST EAST OF TULIA...10 MILES SOUTH OF PORTALES...AND NEAR VINSON OKLAHOMA. THE STORMS WERE MOVING SOUTH AT 15 MPH. AT 430 PM CDT...LAW ENFORCEMENT OFFICIALS IN QUITAQUE REPORTED STRONG WINDS...HEAVY RAIN...AND UP TO 1/2 INCH DIAMETER HAIL. GUSTY WINDS...HEAVY RAIN AND HAIL ARE LIKELY WITH THE STRONGER THUNDERSTORMS. FLOODING OF ROADWAYS AND LOW LYING AREAS ARE ALSO POSSIBLE. PLEASE STABY TUNED TO THIS STATION FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SP
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:59 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1992Every severe thunderstorm warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.